Even Though I Am Not Sick and Do Not Need Any of This Touchy Feely-

The following have changed my life. Completely. 

1. Therapy for trauma- even though I’d gone I’d seen a psychologist-a good one- as well as a “real” psychiatrist for YEARS-that helped me manage my demons (not that I have them) enough to stay on this of the Golden Gate Bridge. But trauma therapy got me off the couch and out of the dungeon of my master bedroom-that I’d spent 70% of my day INSIDE OF. 

2. Taking my medication (I would say “meds” but I hate that word-it’s what plenty of intelligent, stable and emotional healthy people real crazy people say.) Stopping lamictal- ruined my life for 1.5 years. (thank you HMO/university psychiatrist for that treatment.) Seriously, I couldn’t even leave my room-including playing with my children in the backyard–literally-leave the house (except for the few times I had to-to avoid embarrassment and risk exposing the shame of being unable to get off of the couch-to keep my bar license.) (there are other medications my withdrawal from caused real consequences in my life-but trauma therapy in an hour and then a day I couldn’t have even attempted - lived-  totally last March ago and mostly only two months ago.  

3. Surfacing- coming out of the fog that enveloped my life for so, so long. I realized that -since I’ve spent the majority of my time in the dungeon-it hadn’t occurred to how horrible the main floor was arranged. In November-the first month I had even stayed on the main floor longer than just getting food-I sold the dining room table & chairs, put up pictures etc. THIS THIS is a big deal. Not for OCD reasons, or caring what other people think-as my husband named me years go-I’m an aesthete. (for the record I didn’t even know that word existed-Mr. valedictorian husband  introduced that word- to me-and helped me see that that wasn’t a bad thing -told me about  myself.)

Eeck-must go. 

to be continued…..

About these ads

Comments

  1. Hey how did you successfully come off of Lamictal? I’m reading everywhere it’s one of the most difficult meds to wean off of. Did you substitute another anticonvulsent? I see my doc tomorrow and his advice has always brought on mania.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Follow

Get every new post delivered to your Inbox.

%d bloggers like this: